Today I would like to discuss the most common Synthroid side effects. First of all, I will share some of the reviews of patients taking the medicine. In addition, I will recall the most common Synthroid side effects, as well as the most dangerous of them. Do not forget that careful dose selection and proper intake of the drug reduce the likelihood of unpleasant consequences.
What are the most commonly reported Synthroid side effects?
Most often, people who need hormone replacement therapy and athletes use this medication. I will list some of the most common complaints of both:
- Fatigue and depression. As a rule, these two conditions are combined in the same patients. If a person who regularly takes Synthroid experiences muscle weakness and fatigue in general, he or she usually also complains of a depressed state. Try adjusting the dose.
- Quite often, patients complain of the opposite Synthroid side effects, that is, increased irritability, inability to sit still and tremors familiar to people with thyroid diseases.
- Many patients complain that their appetite weight increase during the treatment. Fortunately, for the majority, this condition passes quickly enough. However, do not forget about healthy diet and physical activity, too.
Which Synthroid side effects can be considered safe?
Below, I list the possible side effects of taking Synthroid that do not require urgent medical attention. As a rule, all these conditions pass when the patient's body adapts to treatment. Moreover, not everyone suffers from such consequences:
- Unstable emotional state. Even men can feel overly vulnerable or tearful. In addition, some patients complain of mood swings.
- Changes in normal appetite (most often, an increase). You can consume more calories if it meets your goals, or try to control yourself and not overeat.
- Minor digestive problems. Some patients complain of such Synthroid side effects as diarrhea, stomach pain, and vomiting.
- Such side effects as headache, muscle weakness, and even temporary hair loss should not worry you either. Of course, if the condition does not improve, better consult a specialist. Probably, you need to adjust the dosage.
In which cases it is better to consult a doctor as soon as possible?
Any of the conditions listed above may be the reason for contacting your physician or even calling an ambulance if it interferes with your life or does not go away for a long time. Also, think of medical intervention if you notice one of the following effects of the medicine:
- Signs of an allergic reaction, including sudden redness of the skin, rashes and difficulty breathing.
- Symptoms of heart problems, including severe chest pain, shortness of breath, and heart rhythm disturbance. Sudden changes in blood pressure also belong to this category.
- Critical fever.
- Impervious strong tremor.